Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Taking tamiflu for flu. Having abdominal pain, facial dryness and sore throat. Side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
4 days ago, I was diagnosed with the flu within 24 hours of symptoms. Started Tamiflu on evening of 3/14/13 and took last one afternoon of 3/1713 (took 75mg x 6).
I stopped because I was concerned about side effects (had abdominal pain and noticed some facial skin dryness). I have 4 pills left (out of the original 10), it's been 27 hours since my last 75mg dosage.
Would you advise I restart dosing or waiting and see how my body handles the flu? I feel pretty good (no more headache, cough, fever, or congestion), still have a slight sore-throat (that comes and goes) abdominal pain went away about 4 hours ago.
Posted Mon, 8 Apr 2013 in Medicines and Side Effects
Answered by Dr. Pavan Kumar Gupta 2 hours later
Thanks for the query.
Tamiflu is a prescription medication used to treat the influenza, or flu, virus. It can shorten the duration of the flu if taken as soon as symptoms start.
There is no evidence for efficacy of TAMIFLU in any illness caused by agents other than influenza viruses types A and B.
This medication works best when amount of the medicine in the body is kept at a constant concentration or level and so the drug is taken at evenly spaced intervals.
Stopping the medication early may allow the virus to continue to grow which may result in relapse of infection.
Since you have already stopped the medication for more than 24 hours,there is no point taking this again ,just to finish the remaining 4 pills.
If your symptoms worsen,it would be better to talk to your doctor rather than restarting the medicine of your own.
Take hot liquids,do warm saline gargles and avoid cold drinks for few days.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Follow-up: Taking tamiflu for flu. Having abdominal pain, facial dryness and sore throat. Side effect? 21 hours later
Thank you for the above answer. I'm resting as much as possible, taking fluids, eating fruits and vegatables and taking supplements to boost my immune system (e.g. Elderberry, zinc, vitamin C, garlic), in trying to prevent a relapse.

How much time must pass after the last dosage, before I can consider myself safe from relapse?
Answered by Dr. Pavan Kumar Gupta 1 hour later

I think if you don't get any symptom for another 3 to 4 days, it can be assumed that virus has gone.
Normally viral flu doesn't last for more than 7 to 8 days.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor